Texas, 2004Tornadoes and Flash Flooding in Texas, May 13 to 14, 2004
May 13 to 14, 2004 · NWS CRP · 14 events in 9 counties and zones
Outflow from earlier thunderstorms over southeast Texas interacted with a sea breeze boundary and very moist and unstable atmosphere during the afternoon hours of the 13th. Strong to severe thunderstorms erupted by late afternoon and early evening from Cotulla to George West to Victoria, persisting for several hours and training over several locations producing flooding rainfall.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $94,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outflow from earlier thunderstorms over southeast Texas interacted with a sea breeze boundary and very moist and unstable atmosphere during the afternoon hours of the 13th. Strong to severe thunderstorms erupted by late afternoon and early evening from Cotulla to George West to Victoria, persisting for several hours and training over several locations producing flooding rainfall. The thunderstorms eventually organized into a line and pushed offshore during the early morning hours of the 14th. Extensive flooding crippled the southern half of Bee county, where radar estimated up to 10 to 12 inches of rainfall may have fallen. Virtually all roads througout the southern half of the Bee county were impassible. Several residents were reported to have been rescued. Below are selected rainfall totals for this event during the afternoon of the 13th and early morning hours of the 14th from ASOS, RAWS, Cooperative Observer and media sites....Victoria Crossroads Area...Station.............................. Amouts (inches)Coleto Creek...................... 2.59Victoria Airport................... 4.50 (3.63 new daily record for the 13th)Victoria Fire Station............ 3.30...Coastal Bend Area...Station.............................. Amouts (inches)Aransas Wildlife Refuge..... 5.89Bishop............................... 2.59Beeville............................. 1.68Corpus Christi Intl Arpt...... 2.78 (2.43 new daily record for the 13th)Kingsville.......................... 2.67N.A.S. Corpus Christi....... 4.29Refugio 2 NW................... 5.15Rockport........................... 4.82Sinton.............................. 3.60Tynan (1 NE)................... 9.35 (unoffical)...Media Reports...Station............................. Amouts (inches)Beeville 4 S...................... 7.20Ingleside On-The-Bay....... 3.80CC Airline & McArdle...... 5.10
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 13, 2:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, May 13, 2:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT THU MAY 13 2004
...TORNADO WATCH IN EFFECT FOR PORTIONS OF THE VICTORIA CROSSROADS
AND RIO GRANDE PLAINS...
WILL SEND OUT NEW ZONES TO HEADLINE TORNADO WATCH FOR THE NORTHERN
TIER COUNTIES FROM LA SALLE TO VICTORIA THROUGH 8 PM. VERY MOIST
AND UNSTABLE ATMOSPHERE...WITH CAPES AROUND 4000 J/KG...REMAINS IN
PLACE ACROSS THE REGION. SURFACE TROUGH EXTENDING FROM NORTHEAST
MEXICO INTO THE GULF OF MEXICO HAS HELPED TO BACK WINDS CONSIDERABLY
OVER THE VICTORIA CROSSROADS AND NORTHERN COASTAL BEND THIS
AFTERNOON CREATING AT LEAST A MODERATELY SHEARED ENVIRONMENT.
ANALYSIS FROM LAPS DATA CONTIUES TO SHOW 0-3 KM HELICITY VALUES
AROUND 100.
&&
.PREVIOUS DISCUSSION...
.SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...INTERESTING FORECAST
BEGINNING TONIGHT. RADAR IS BECOMING MORE ACTIVE THIS AFTERNOON AS
SHOWERS AND THUNDERSTORMS TRY TO DEVELOP ALONG THE I-35 CORRIDOR.
RUC AND MESO-ETA MODEL SOUNDINGS ARE INDICATING CAPE VALUES OF 4000
J/KG ACROSS CWA WITH SURFACE TEMPS IN THE LOW TO MID 80S. DECENT
SHEAR IS IN PLACE ACROSS THE EASTERN HALF AS WELL WITH THE REMNANTS
OF THE LLJ KEEPING 25 KNOT WINDS AT 1-2 KFT. CURRENT SATELLITE AND
RADAR TRENDS ARE SHOWING DEEPENING CONVECTION ALONG THE COLD FRONT
AND DRYLINE TO OUR NORTH...WITH ONLY LIGHT TO MODERATE SHOWERS IN
OUR CWA. THINK THIS TREND WILL CONTINUE THIS AFTERNOON...WITH
THUNDER DEVELOPING IN THE INLAND SECTIONS OF SOUTH TEXAS...AS
INSTABILITY REMAINS A NON-ISSUE.
WILL GO WITH THE HIGHEST POPS ACROSS THE NORTHERN TIER COUNTIES BUT
WILL KEEP AT LEAST CHANCE POPS ACROSS THE ENTIRE AREA. WINDS SHOULD
REMAIN AROUND 10-15 KNOTS OVERNIGHT...WITH 15-20 OVER THE WATERS.
WILL CONTINUE SCA FOR THE GULF WATERS AS LLJ INTENSIFIES AGAIN
TONIGHT. SCEC LOOKS REASONABLE FOR THE GULF. MAIN FORECAST PROBLEM
WILL BE A TIMING ISSUE WITH THE FRONT AND ASSOCIATED CONVECTION.
CURRENT THINKING IS THAT WITH STORMS FIRING ALONG THE
FRONT...BOUNDARY COULD ACCELERATE A LITTLE MORE THAN FORECAST AND
CONVECTION COULD REACH THE NORTH BEFORE 12Z. WILL GO CLOSER TO THE
GFS TIMING AND BRING LIKELY POPS INTO THE FORECAST AROUND 14Z FRIDAY
AND SPREADING SOUTH THROUGHOUT THE MORNING. MODEL DISCREPANCIES
CONTINUE WITH HOW THE FEATURE IS BEING HANDLED FROM THIS POINT ON.
ETA IS BLOWING AN MCS THROUGH SOUTH TEXAS DURING THE MORNING/EARLY
AFTERNOON AND CLEARING OUT. GFS IS STALLING THE BOUNDARY OVER THE
CWA AND KEEPING CHANCE POPS IN THE FORECAST THROUGH THE WEEKEND.
NGM IS KEEPING THE FRONT TO THE NORTH. UKMET IS SIMILAR TO THE GFS
IN STALLING THE BOUNDARY ACROSS SOUTH TEXAS. WILL LEAN TOWARDS THE
GFS AND UKMET SOLUTIONS AND KEEP LOW-END CHANCE POPS IN THE FORECAST
THROUGH FRIDAY NIGHT.
&&
LONG-TERM (SATURDAY THROUGH THURSDAY)...A COLD FRONT WILL WEAKLY
STALL ACROSS THE CWA SATURDAY MORNING THEN QUICKLY DISSIPATE AND/OR
RE-POSITION NORTH OF THE REGION WITH A WEAK TO MODERATE ONSHORE FLOW
PREVAILING THROUGH SUNDAY NIGHT. PWAT DISPARITIES BETWEEN THE
GFS/ETA IS A FUNCTION OF MID/UPPER TROPOSPHERIC MOISTURE. LOWER
TROPOSPHERIC MOISTURE DEPTH IS SUFFICIENTLY DEEP PER BOTH MODELS
WITH ADEQUATE INSTABILITY. THE ONLY FORCING MECHANISM FOR CONVECTION
IS THE SEA BREEZE BOUNDARY AND THAT IS NOT IMPRESSIVE. MACROSCALE
SUBSIDENCE IN THE WAKE OF AN MCS WILL PLAY A HINDERING ROLE SATURDAY
WHILE A DEVELOPING MID TROPOSPHERIC SUBSIDENCE INVERSION PLAYS A
COUNTERACTING PART SUNDAY. WILL ONLY INDICATE SLIGHT CHANCE POPS FOR
DIURNAL CONVECTION. PATCHY/AREAS OF OVERNIGHT/MORNING FOG PROBABLE
GIVEN A DECOUPLED BOUNDARY LAYER AND BREAKS IN THE CLOUDS. GUIDANCE
TEMPERATURES WERE QUITE REASONABLE AND WERE FOLLOWED CLOSELY. A
WEAKNESS ALOFT WITH VORTICITY MAXIMA CIRCULATING AROUND IT WILL
PERSIST MONDAY THROUGH WEDNESDAY BEFORE EXITING THURSDAY AND
ALLOWING UPPER-LEVEL RIDGING TO TAKE HOLD. ONSHORE FLOW AT THE
SURFACE WILL CONTINUE AND SUSPECT THAT PWATS WILL BE HIGHER GIVEN
THE UPPER-LEVEL FEATURE. WILL INDICATE SLIGHT CHANCE POPS FOR MONDAY
THROUGH WEDNESDAY DUE TO WEAK UPPER-LEVEL FORCING AND DIURNAL
SURFACE FORCING ALONG THE SEA BREEZE BOUNDARY. TEMPERATURES WITHIN A
DEGREE OR TWO OF CLIMATOLOGY AND TYPICAL DIURNAL TRENDS IN
CLOUDINESS CAN BE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 82 68 82 68 / 30 60 40 20 10
VICTORIA 72 81 65 81 68 / 40 60 40 20 10
LAREDO 76 87 69 87 70 / 30 50 40 20 10
ALICE 73 85 67 85 67 / 30 60 40 20 10
ROCKPORT 75 83 70 83 71 / 30 60 40 20 10
COTULLA 73 86 65 85 67 / 40 60 40 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...SCA GMZ250-255-270-275. TORNADO
WATCH THROUGH 8 PM FOR VICTORIA...GOLIAD...BEE...LIVE OAK...MCMULLEN
AND LA SALLE COUNTIES.
&&
94/MJ...SHORT-TERM
85/BB...LONG-TERM
Hazardous weather outlook, May 13, 5:15 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 AM CDT THU MAY 13 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
615 AM CDT THU MAY 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS. SMALL CRAFT ADVISORY CONDITIONS CAN BE
EXPECTED OVER THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT
MOVES TOWARD THE AREA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL
TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE
OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS
60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE
FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING
SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY
NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION
SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
91/86
In the hours before
Special weather statement, May 13, 1:52 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
252 PM CDT THU MAY 13 2004
TXZ229>234-140100-
BEE-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-VICTORIA-
252 PM CDT THU MAY 13 2004
...A TORNADO WATCH IS IN EFFECT THROUGH 8 PM...
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID UNTIL
800 PM CDT THURSDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF
BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND VICTORIA. SOME
CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...ENCINAL...
GEORGE WEST...GOLIAD...SKIDMORE...THREE RIVERS...TILDEN AND VICTORIA.
A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR
IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE
SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED.
EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.
94...MJ
Event by event
9 flash flood, 2 tornado, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Victoria
- When
- May 13, 5:00 PM CST to 11:30 PM CST
- Where
- Victoria County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Several secondary lowland roads througout the county were flooded. Several city streets in the City of Victoria covered with over 6 inches of water, forcing closures. Radar estimated widespread 3 to 4 inches fell across most of the county. An isolated 5 to 6 inches was estimated across the southern portion of the county, between the Guadalupe and San Antonio rivers. See episode narrative below for additional rainfall totals.
Flash Flood, San Patricio
- When
- May 13, 5:15 PM CST to 7:15 PM CST
- Where
- San Patricio County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Flash flooding occurred across the northwest portion of San Patricio county. Access roads to Interstate 37 were flooded near Mathis. Secondary roads between Mathis and Tynan were flooded. Radar estimated 5 to 8 inches fo rain fell between Mathis and the Bee county line, along Highway 359. See episode narrative below for more information including rainfall amounts.
Tornado, San Patricio
- When
- May 13, 5:20 PM CST to 5:21 PM CST
- Where
- San Patricio County, 4 mi SE of Mathis
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.067, -97.783
Law enforcement relayed tornado on ground near Highway 188 and Interstate 37. Tornado was briefly on ground over open country and produced no damage.
Tornado, San Patricio
- When
- May 13, 5:40 PM CST to 5:41 PM CST
- Where
- San Patricio County, 3 mi ESE of Mathis
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- AIRPLANE PILOT
- Coordinates
- 28.083, -97.783
Spotter reported brief tornado over open county. No damage resulted.
Flash Flood, Bee
- When
- May 13, 6:00 PM CST to 10:30 PM CST
- Where
- Bee County, South Portion
- Property damage
- $94,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Extensive flash flooding occurred across the southern portion of Bee county, mainly south of U.S. 59. All primary and secondary roads became impassible. Roads into Tynan, Skidmore and Papalote were all cutt off due to high water. Several homes, a church and three school buildings were flooded in Skidmore. Rescues were required for some residents throughout the southern part of the county. Schools were closed the next day due to impassible roads. Radar estimates widespread 5 to 8 inches of rain fell over the southern half of the county, south of Beeville. A bullseye of 8 to 12 inches was estimated to have fallen between Skidmore, Tynan and Olmos. A spotter recorded 7.7 inches of rain falling in just 2.5 hours. See episode narrative below for more information including rainfall amounts.
Flash Flood, Live Oak
- When
- May 13, 7:13 PM CST to 9:30 PM CST
- Where
- Live Oak County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
F.M. road 3024 was flooded just north of KOA campgrounds. F.M. 888 also reported flooded. Radar estimated 3 to 5 inches of rain fell across the southern part of the county, around Lake Corpus Christi. See episode narrative below for additional rainfall totals.
Hail, Refugio
- When
- May 13, 7:40 PM CST
- Where
- Refugio County, Woodsboro
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.233, -97.333
Golf-ball sized hail damaged windshield of Sheriff Officer's vehicle.
Flash Flood, Refugio
- When
- May 13, 7:45 PM CST to 11:00 PM CST
- Where
- Refugio County, Woodsboro
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Several roads in Woodsboro experienced flooding. Radar estimated 3 to 5 inches of rain fell along and west of U.S. 77, across the west-central portion of the county, including the city of Woodsboro. See episode narrative below for additional rainfall totals.
Flash Flood, Calhoun
- When
- May 13, 7:45 PM CST to 11:00 PM CST
- Where
- Calhoun County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
County officials reported major street flooding from Port O'Connor to Magnolia Beach to Seadrift. Cars reported stalled in high water on streets in Port O'Connor. Radar estimated 3 to 4 inches of rain to have fallen across some of these locations. See episode narrative below for additional rainfall totals.
Flash Flood, Aransas
- When
- May 13, 9:15 PM CST to 11:45 PM CST
- Where
- Aransas County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Aransas County Emergency Management reported most roads throughout the county flooded, with a foot of water over some. Some drivers in Rockport required rescuing after their vehicles stalled in high water. Radar estimated 3 to 4 inches of rain fell from Rockport to the Aransas Wildlife Refuge. See episode narrative below for additional rainfall totals.
Flash Flood, Nueces
- When
- May 13, 9:45 PM CST to May 14, 12:30 AM CST
- Where
- Nueces County, Corpus Christi
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Flooding of streets was reported near the 358 and I-37 interchange. Radar estimated widespread 2 to 3 inches of rain fell across the county. Isolated areas of 3 to 4 inches were estimated. See episode narrative below for additional rainfall toatals.
Hail, Nueces
- When
- May 13, 10:38 PM CST to 10:45 PM CST
- Where
- Nueces County, Corpus Christi
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 27.783, -97.417
Nickle sized hail reported at Holly and Everhart intersection in Corpus Christi. Numerous other reports of pea to dime sized hail throughout Nueces County and the city of Corpus Christi.
Thunderstorm Wind, Kleberg
- When
- May 13, 11:40 PM CST
- Where
- Kleberg County, Kingsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 27.517, -97.867
Flash Flood, Kleberg
- When
- May 13, 11:45 PM CST to May 14, 1:15 AM CST
- Where
- Kleberg County, Kingsville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Some city streets in Kingsville reported flooded with up to 8 inches of water over the roadway. Radar estimated 2 to 3 inches of rain fell near Kingsville. See episode narrative below for additional rainfall totals.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 13, 20041 death · 2 injured · 1 event
- Rip Current in Florida, May 13, 20041 death · 1 event
- Tornado and Flash Flooding in Texas, May 13, 2004$1.6 million · F1 · 28 events
- Flash Flooding and Hail in Texas, May 13, 2004$7.3 million · 1 in hail · 14 events
- Tornado and Flash Flooding in Oklahoma, May 13, 2004$241,000 · F1 · 27 events
- Damaging Wind in New York, May 13, 2004$500,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2004$54,000 · F0 · 43 events
- Hail and Damaging Winds in Texas, May 13 to 14, 2004$125,000 · 60 kt wind · 5 events
- Damaging Wind in Texas, May 13, 2004$150,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, May 13, 2004$60,000 · 1 in hail · 20 events
- Flash Flooding in Texas, May 13, 2004$100,000 · 6 events
- Lightning Strike in Pennsylvania, May 13, 2004$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399937, 5399875, 5399869, 5399870, 5399874, 5399939, 5399871, 5399938, 5399940, 5399941, 5399942, 5399872, 5399873, 5399943.